Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 80, NWS Tulsa, OK

September 20, 2025Benton County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Sep 20, 2025, 3:31 PM CDT for Benton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2025, 3:31 PM CDT (20:31 UTC)
Expired
Sep 20, 2025, 6:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Benton County, AR

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WGUS54 KTSA 202031
FFWTSA
ARC007-202345-
/O.NEW.KTSA.FF.W.0080.250920T2031Z-250920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
331 PM CDT Sat Sep 20 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Benton County in northwestern Arkansas...

* Until 645 PM CDT.

* At 331 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springdale...                      Rogers...
  Bentonville...                     Lowell...
  Gentry...                          Cave Springs...
  Decatur...                         Highfill...
  Springtown...                      Northwest Arkansas Regional 
  Airport...
  Centerton...                       Vaughn...
  Healing Springs...                 Rocky Comfort...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3638 9452 3638 9447 3637 9436 3635 9430
      3631 9419 3621 9401 3622 9433 3621 9434
      3629 9451

FLASH FLOOD...RADAR INDICATED

$$

Lacy
1 follow-up statement
991 
WGUS74 KTSA 202342
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
642 PM CDT Sat Sep 20 2025

ARC007-202352-
/O.EXP.KTSA.FF.W.0080.000000T0000Z-250920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-
642 PM CDT Sat Sep 20 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT THIS EVENING FOR 
CENTRAL BENTON COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3638 9452 3638 9447 3637 9436 3635 9430
      3631 9419 3621 9401 3622 9433 3621 9434
      3629 9451

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 12:40 PM CDT, 2 hours 51 minutes earlier. Its key messages:

  • Issued at 1239 PM CDT Sat Sep 20 2025
  • Isolated severe thunderstorms possible late today and this evening from northeast Oklahoma into northwest Arkansas.
  • Warm to hot conditions continue through Sunday, with temperatures moderating Monday and then cooler into next week.
  • Daily shower and thunderstorm chances continue into Wednesday. There is a moderate chance of a more robust storm complex crossing the area Monday night and Tuesday.
Area forecast discussion, Sep 20, 12:40 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1240 PM CDT Sat Sep 20 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1239 PM CDT Sat Sep 20 2025

 - Isolated severe thunderstorms possible late today and
   this evening from northeast Oklahoma into northwest Arkansas.

 - Warm to hot conditions continue through Sunday, with
   temperatures moderating Monday and then cooler into next week.

 - Daily shower and thunderstorm chances continue into Wednesday.
   There is a moderate chance of a more robust storm complex
   crossing the area Monday night and Tuesday.

&&

.SHORT TERM...
(Through tonight )
Issued at 1239 PM CDT Sat Sep 20 2025

A thunderstorm complex crossed northern portions of the area
this morning.  That complex is weakening and exiting the area.
However, showers and a few thunderstorms continue a little north of
the trailing boundary that extends from near Ozark to the north
side of the Tulsa area and into Osage County. That part of the
boundary near and northwest of Tulsa should become about
stationary, as the more eastern part of the boundary drifts
a little more south. Convection along the boundary may not
completely end before new cells develop near it during peak heating
or this evening. The peak of coverage could wait until evening as
flow several thousand feet above the ground increases to near 30
knots from the west-southwest.  A few downbursts near severe
criteria are possible. There may also be a brief window / zone where
hail potential is enhanced. In general, the low-level flow may be
too weak to support wider / stronger updrafts. But the combination
of the increase in low-level flow and potential for pooling a
deeper pocket of moisture near the old boundary could result in
the potential for a few severe hail reports. This activity should
diminish overnight but may not completely end as a weak low-level
jet continues into northeast Oklahoma.

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 1239 PM CDT Sat Sep 20 2025

The northwest upper-level flow pattern will continue into Wednesday
with daily rounds of showers and thunderstorm. Consensus is
developing in the data that a more robust thunderstorm complex
could track across the area Monday night and into Tuesday. Northeast
Oklahoma and northwest Arkansas appear to be most favored for that
potential, but there will be rain chances area wide. This idea is
based on the expectation that a stronger upper-level system will move
through the center of the U.S. Tuesday and Wednesday. Faster winds
aloft with and ahead of the system support a more organized storm
event.

Temperatures will gradually moderate into next week with the daily
rain chances and increase in clouds. Cooler air will spread into the
area with the passage of the upper system.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Sat Sep 20 2025

In the near term, a cluster of storms are likely to impact KFYV,
where a tempo IFR has been inserted, with lighter shower activity
at KXNA and KROG. CAM guidance suggests that isolated to widely
scattered storms could develop this afternoon near residual
outflow boundary across NE OK and possibly near KFSM. Inserted
prob30s to cover potential for late afternoon and early evening
activity at those sites. Guidance keeps scattered activity thru
the night across NE OK and NW AR as warm advection increases with
LLJ. Used another group of prob30s to cover potential at most
sites except KMLC and KFSM which are expected to be mostly south
of the focused area. Also inserted some fog potential at KFYV
around daybreak. VFR conditions can be expected outside of storm
activity.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  85  69  86 /  30  50  60  40
FSM   69  91  70  86 /  30  20  40  60
MLC   68  88  70  88 /  10  30  40  50
BVO   64  82  64  86 /  40  50  60  30
FYV   64  87  65  83 /  40  30  50  70
BYV   65  87  66  82 /  40  50  50  80
MKO   67  86  68  86 /  30  30  50  60
MIO   65  84  65  84 /  50  50  60  50
F10   66  86  67  88 /  30  40  50  50
HHW   68  89  69  89 /  10  10  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...30
Hazardous weather outlook, Sep 20, 1:02 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
102 PM CDT Sat Sep 20 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
102 PM CDT Sat Sep 20 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily along and north of Interstate 40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
An ongoing storm complex over northwest Arkansas will continue to
move southeast this afternoon and gradually weaken. Additional
activity is expected to develop to the west across northeast
Oklahoma along an outflow boundary. While the bulk of the storms
will remain elevated, sufficient heating across the northeast
Oklahoma portion of the area may result in instability strong
enough to support large hail to half dollar size and wind gusts to
65 mph. Locally heavy rainfall will remain possible as a pocket
of deep moisture remains across the region. The activity is
expected to diminish in intensity and coverage with the loss of
daytime heating, however a strengthening low level jet may support
a strong updraft or two through midnight as the storms move east
across northeast Oklahoma and far northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...Thunderstorm Potential...Heavy Rain Potential
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Daily thunderstorm chances continue Sunday
through Tuesday with locally heavy rainfall and an isolated
severe weather potential. Thunderstorm complexes will become more
widespread and potentially stronger Sunday night into Monday and
Monday night into Tuesday as an upper low moves through the
Southern Plains. A drying trend begins by the middle of next week
as the low pulls away from the area and high pressure builds into
the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 20, 10:46 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1046 AM CDT Sat Sep 20 2025

OKZ057-061>063-201630-
Craig OK-Rogers OK-Delaware OK-Mayes OK-
1046 AM CDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CRAIG...NORTHEASTERN
ROGERS...SOUTHWESTERN DELAWARE AND MAYES COUNTIES THROUGH 1130 AM
CDT...

At 1046 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms centered near Adair, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pensacola...                      Jay...
Cherokee State Park...            Rose...
Langley...                        Snowdale State Park...
Disney Little Blue State Park...  Big Cabin...
Strang...                         Leach...
Zena...                           Hoot Owl...
Chloeta...                        Pryor Creek...
Twin Oaks...                      Adair...
Pryor...                          Ketchum...
Kansas...                         Spavinaw State Park...

This includes Interstate 44 between mile markers 260 and 278.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 9544 3660 9543 3652 9477 3616 9479
TIME...MOT...LOC 1546Z 296DEG 24KT 3645 9522

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 20, 12:59 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1259 PM CDT Sat Sep 20 2025

ARZ010-011-201900-
Madison AR-Washington AR-
1259 PM CDT Sat Sep 20 2025

...STRONG THUNDERSTORMS WILL IMPACT MADISON AND WASHINGTON COUNTIES
THROUGH 200 PM CDT...

At 1259 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Wesley to near West Fork to near Lincoln.
Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wesley...                         Woolsey...
Elkins...                         Cincinnati...
Savoy...                          Aurora...
Winslow...                        Wedington...
Combs...                          Odell...
Lincoln...                        Georgetown...
Boston...                         Dutton...
Devils Den State Park...          Brentwood...
Strickler...                      Delaney...
Arnett...                         Brashears...

This includes Interstate 49 between mile markers 42 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9391 3576 9449
      3610 9455 3610 9439 3612 9439 3615 9390
      3601 9345 3597 9345
TIME...MOT...LOC 1759Z 292DEG 29KT 3605 9393 3596 9417 3594 9445

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 6:43 AM CDTSpecial Weather StatementTSABenton47 min
Sep 20, 7:26 AM CDTSpecial Weather StatementTSABenton34 min
Sep 20, 7:54 AM CDTSpecial Weather StatementTSACarroll, Madison66 min
Sep 20, 8:28 AM CDTSpecial Weather StatementTSAMadison47 min
Sep 20, 8:46 AM CDTSpecial Weather StatementTSAFranklin44 min
Sep 20, 12:59 PM CDTSpecial Weather StatementTSAMadison, Washington61 min
Sep 20, 1:03 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Sep 20, 2:21 PM CDTAreal Flood AdvisoryTSABenton3 hr
Sep 20, 4:06 PM CDTSpecial Weather StatementTSABenton24 min
Sep 20, 4:13 PM CDTAreal Flood AdvisoryTSAMadison, Washington3 hr
Sep 20, 4:18 PM CDTSpecial Weather StatementTSAMadison27 min

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.